MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4770
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that assisted embolization aneurysm surgery, contrast agent leaked out during inflation.The balloon was replaced and the surgery went smoothly.No patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information received reported the orginial lesion being treated was in the c7 location.Vessel tortuosity was minimal.The leak was a balloon issue.The balloon was flushed prior to use.The leak did not occur during preparation.The balloon was inspected prior to uses.The contrast leaked slightly into the patient.There was no medicinal or surgical intervention required as a cause of the leak.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: the hyperform balloon catheter and guidewire were returned for analysis.No damages were found with the hyperform balloon catheter hub.The hyperform balloon catheter body was found stretched from ~6.5cm to ~1.5cm from the distal tip.Upon inspection, the balloon appears to be in good condition.No bends or kinks were found with the guidewire.The guidewire was found to be in good condition.An attempt was made to flush the hyperform balloon catheter.However, water could not pass through the catheter's stretched location.Therefore, the balloon could not be tested for inflation.Based on the device analysis and reported information, the customer¿s ¿catheter leak¿ report could not be confirmed, and the cause could not be determined.The hyperform balloon catheter body can become stretched due to excessive force during the procedure.However, the cause of the catheter damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HYPERFORM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19528682
Report Number2029214-2024-01072
Device Sequence Number7680964
Product Code MJN
UDI-Device Identifier00763000294328
UDI-Public00763000294328
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2025
Device Model Number104-4770
Device Catalogue Number104-4770
Device Lot NumberB601855
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer06/14/2024
07/28/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/10/2024
08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale